Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2007, 11:36 PM CDT for McHenry County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 11:36 PM CDT (04:36 UTC)
- Expired
- Jun 25, 2007, 12:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McHenry County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3796 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 250437 SVRBIS NDC049-250500- /O.NEW.KBIS.SV.W.0162.070625T0436Z-070625T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1136 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL MIDNIGHT CDT * AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR UPHAM...OR ABOUT 22 MILES SOUTHWEST OF BOTTINEAU...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MCHENRY COUNTY THROUGH MIDNIGHT CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4845 10095 4843 10055 4863 10049 4863 10086 $$ CS/NH
2 follow-up statements
000 WWUS53 KBIS 250448 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1148 PM CDT SUN JUN 24 2007 NDC049-250500- /O.CON.KBIS.SV.W.0162.000000T0000Z-070625T0500Z/ MCHENRY ND- 1148 PM CDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH CENTRAL MCHENRY COUNTY... AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF UPHAM...OR ABOUT 16 MILES SOUTHWEST OF BOTTINEAU...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL NORTH CENTRAL MCHENRY COUNTY THROUGH MIDNIGHT CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4851 10070 4849 10046 4863 10049 4863 10086 $$ CS/JF
000 WWUS53 KBIS 250458 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1158 PM CDT SUN JUN 24 2007 NDC049-250508- /O.EXP.KBIS.SV.W.0162.000000T0000Z-070625T0500Z/ MCHENRY ND- 1158 PM CDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCHENRY COUNTY EXPIRES AT MIDNIGHT CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4851 10070 4849 10046 4863 10049 4863 10086 $$ CS/JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:09 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 3:09 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CDT SUN JUN 24 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FORECAST CONCERN TODAY IS THE THUNDERSTORM THREAT TONIGHT ACROSS THE FORECAST AREA. THE SURFACE COLD FRONT EXTENDS FROM NEAR WINNIPEG TO DEVILS LAKE TO BISMARCK TO LEMMON. BOTH THE GFS AND NAM INDICATE THAT THE CAP ALONG THE FRONT WILL DISSIPATE BY 00Z BUT A SPECIAL 19Z SOUNDING SHOWS A STRONG CAP. THERE IS PLENTY OF INSTABILITY WITH A CAPE IN EXCESS OF 3000 J/KG ON THE SOUNDING. THE SOUNDING AND BISMARCK RADAR VAD WINDS ARE BEGINNING SHOW INCREASING SOUTHERLY WINDS AT THE LOW LEVELS...WITH BOTH THE GFS AND NAM INDICATING A RETURN OF THE LOW LEVEL JET THIS EVENING. IF THUNDERSTORMS DONT INITIATE BEFORE 00Z...THEN WITH THE STRENGTHENING JET...THEY WILL BY 06Z. SEVERE THUNDERSTORMS ARE LIKELY. THE GFS K INDEX IS 35+ WHICH INDICATES HEAVY RAIN POTENTIAL...AND WILL ADD HEAVY RAIN TO FORECAST. WITH THE MODELS INDICATING THE STORM MOTION TO THE EAST DOESNT APPEAR THAT TRAINING WILL OCCUR...BUT WILL BEAR WATCHING. AS THIS IS A SLOW MOVING SYSTEM...POTENTIAL FOR TSTMS WILL CONTINUE THROUGH MONDAY THEN END TUESDAY AS AN UPPER LEVEL LOW MOVES ACROSS SOUTHERN CANADA KICKING OUT THE SURFACE LOW AND SWINGING HIGH PRESSURE INTO THE AREA FROM MONTANA. THE UPPER LEVEL LOW WILL MOVE EAST TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY YET ANOTHER UPPER LEVEL RIDGE ON WEDNESDAY. SO SEE LITTLE CHANCE OF PRECIP TUESDAY OR WEDNESDAY. MONDAY SHOULD BE ANOTHER WARM DAY...BUT MUCH COOLER TEMPERATURES EXPECTED ON TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... WE HAVE ABOVE AVERAGE CONFIDENCE IN THE LONG TERM WITH NOTABLE STABILITY IN OPERATIONAL MODEL RUNS...MINUS THE NORMAL UNDULATIONS IN SPECIFIC S/W DETAILS. PLUS...IT IS HARD TO IGNORE THE FACT THAT THE TROUGH-RIDGE-TROUGH SYNOPTIC PATTERN THAT MODEL SOLUTIONS ARE BANKING ON LOOKS STRIKINGLY SIMILAR TO THE PRESENT ONE. THUS MID LVL HEIGHTS WILL BEGIN RISING AND WAA WILL RAMP UP ON SLY FLOW WITH CLIMBING 850MB TEMPS TO FOLLOW INTO THE WEEKEND. THE 12Z GFS DID ARRIVE WARMER THAN ITS PREDECESSORS AND THE 00Z ECWMF...BUT IT IS NOT OUT OF LINE CONSIDERING THE EXPECTED RIDGING. OF COURSE...SOIL MOISTURE WILL LIKELY HOLD BACK HIGHS A BIT ANYWAY. THERE WILL BE NO SHORTAGE OF LOW LVL MOISTURE EITHER...SO THE CHANCE OF THUNDER WILL BE ON THE MIND AS THE UPPER RIDGE BEGINS SLIDING EASTWARD AND/OR FLATTENING A BIT. MUCH LIKE THE PRESENT SITUATION THOUGH MID LVL CAPPING AND MERE GRAZES BY STRONGER JET ENERGY COULD MAKE FOR A LESS THAN CLEAR-CUT CONVECTIVE FCST. IT IS FOR THIS REASON THAT OUR FCST DATABASE IS DRY SAVE FOR SUN AND SUN NIGHT...WHEN THE DETERMINISTIC SOLUTIONS ARE IN A BIT BETTER AGREEMENT ON SOME FORM OF S/W PASSAGE. && .AVIATION... WE FEEL THAT AN INVERSION ALOFT WILL KEEP TSRA ACTIVITY ISOLATED IN THE 21-01Z PERIOD...IF IT OCCURS AT ALL. THE GREATER THREAT WILL LIKELY BE A COMPLEX OF STORMS RACING NORTHEAST INTO WESTERN ND BY EVE AND INTO THE CENTRAL PART OF THE STATE AROUND MIDNIGHT. OTHER STORMS COULD FORM OUT AHEAD OF THIS ACTIVITY AFTER 01Z...AS WELL. THESE STORMS COULD HAVE SIZABLE AVIATION IMPACTS WITH POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND/OR SFC WIND GUSTS 50KTS OR GREATER...IN ADDITION TO LOCAL IFR CIGS AND VIS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/CJS
Hazardous weather outlook, Jun 24, 5:05 AM CDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SUN JUN 24 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-251015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH- 505 AM CDT SUN JUN 24 2007 /405 AM MDT SUN JUN 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EARLY THIS EVENING. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG AND NORTH OF A WARM FRONT EXTENDING FROM SOUTHWEST NORTH DAKOTA...EAST TO BISMARCK AND JAMESTOWN. LOW LEVEL WIND SHEAR ALONG THE WARM FRONT WILL INCREASE THE POSSIBILITY OF TORNADIC THUNDERSTORMS...AS WELL AS THE THREAT FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. SEVERE THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE WIDESPREAD THROUGHOUT THE EVENING AND OVERNIGHT HOURS...WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE NORTHERN TWO THIRDS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY NIGHT AS THE LOW PRESSURE SYSTEM SLIDES ACROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR LATER THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED FOR MONDAY AND MONDAY NIGHT. NDZ051-251015- DICKEY- 505 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS PORTIONS OF WEST AND CENTRAL NORTH DAKOTA...WITH MOST ACTIVITY NORTH AND WEST OF DICKEY COUNTY DURING THE DAY. BY TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BUT WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE NORTHERN TWO THIRDS OF NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY NIGHT AS A LOW PRESSURE SYSTEM SLIDES ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY AND MONDAY NIGHT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 29 min |
| Jun 24, 11:22 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 53 min |
| Jun 24, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 66 min |
| Jun 24, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 26 min |
| Jun 24, 11:52 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 23 min |
| Jun 25, 12:13 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 47 min |
| Jun 25, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
| Jun 25, 12:24 AM CDT | Tornado Warning | BIS | Bottineau | 36 min |
| Jun 25, 12:33 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Renville, Ward | 57 min |
| Jun 25, 12:45 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 45 min |
| Jun 25, 12:56 AM CDT | Tornado Warning | BIS | Burke, Mountrail, Ward | 34 min |
| Jun 25, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jun 25, 1:29 AM CDT | Tornado Warning | BIS | Burke, Ward | 31 min |
| Jun 25, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 54 min |
| Jun 25, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 39 min |
| Jun 25, 1:38 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 48 min |
| Jun 25, 1:39 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 66 min |
| Jun 25, 1:44 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 46 min |
| Jun 25, 2:11 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 64 min |
| Jun 25, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 44 min |
| Jun 25, 3:16 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.